Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: jumping in Shelli Lorraine

Posted by shelliR on August 6, 2001, at 21:24:50

In reply to Re: jumping in Shelli shelliR, posted by Lorraine on August 6, 2001, at 18:54:02

Lorraine, I hadn't read your post before I sent mine off.
>
>
> Parnate is definately providing a floor for me and some stability and I feel I can rely upon my mood. That is a very big deal for me. The downside is I am still doing some hyperventilating--though better than before. And I am having trouble sleeping at night. So I need to figure out what to do here. I also think I need to increase my Parnate a tad, but am reluctant to do so until the hyperventilating thing is under control. I get mid afternoon slumps--where I feel very sleepy.

I had that problem with nardil and sleep also. Afternoon sleepiness and horrible difficulty staying asleep at night. That never got any better for me so I had to stay on a relatively low dose of nardil. I am taking both atarax and klonopin hs, but that wasn't enough if I went above 45mg which is just a normal dose. So probably I will have to face that with parnate also.
What is your pdoc suggesting, as far as the sleep problem?
>
> > > > I increased the oxycontin to get through the last few days. My therapist, who is totally against opiate use (and valium for that matter), has told me that she would only work with me if I did not self-medicate and I had agreed to that. Of course my pdoc did not return my call to see if it was okay to increase it until the parnate set in, so I was left with a choice of signing myself into the hospital (again) or taking more oxy. I choose to increase the dose, so I could continue to work.
>
> Why is she so distrusting of you? This on again off again thing would drive me nuts. And she just seems inflexible about it....
because she thinks I'm going to end up a drug addict. She's been saying this for the past three years.

> > > >but the last two times have been overstimulating for me *and* I felt trapped.
> That's generally how I feel about hospitals.

Sometimes they've really helped me get through wash out periods and also times when the stress in my life was to great for me to handle and I had to I guess be "taken care of" in the sense that I didn't have to work, or explain why I wasn't working, or remember to eat, etc. Of course, a cruise might have also done the trick and I might have considered that if my insurance paid for cruises :-)
>
> > > >I remain convinced that a possible *addiction* (habituation) to codone/contin is better than the other options.
>
> Yikes. (see that's how my therapist feels :-)) That's a tough spot to stand in. What are your other options--MAO and sleep medication of some sort?
well the parnate is being added to the oxycontin; so parnate doesn't have to carry the whole weight, nor will oxycontin.


> > Anyway, I see my pdoc at 2 est, then therapy is scheduled at 3, and I will go or not depending on what he says.
> Well, of course, I dieing to know what he said.
now you know :-)
>
>
> Maybe you should move on to a therapist who doesn't put you through this stuff. I really don't like the feel of it.
I have ambivelent feelings. She is the smartest therapist I've ever had which is really important to me. She is able to teach me things about relating which make my life easier. She keeps me very focused, which is also important to me. She has a lot of experience with dissociative disorders, although my inside kids are not close to her, like my last therapist: that's a long story. She is very into EMDR, which hasn't helped me very much in my work with her, but sometimes I guess it's been good. She is wonderful on the phone with me when I am in crisis; never gets upset that I called and has a pager so she calls right back if she is in town. So those are her positives. With many of my past therapists it was frustrating for me to be quicker than they were, and just smarter in a certain type of way. I don't have that problem with her. My past therapists were also much more nuturing, but I don't think that is a priority for me now.

Her negatives are that she is always believes she is right, and once she takes a stand, she won't back down. I believe that sometimes she goes as far as to distort reality to "be right" and that is upsetting. But then I think every therapist has blind spots and I am always easily able to find them. I was quite amazed that the medical director of the unit I go on in the hospital, was able to convince her that it is not necessarily a bad thing to try opiates for depression with me, and that my pdoc is brillant if not orthodox. So then she accepted the oxycontin, but only if I strictly followed what was prescribed for me. So when I added some this past week, that's when the controvery resurfaced. I did break my commitment, but I would do it again. I really have to say that she has helped me in ways that other therapists have not been able to.
> >
> > I am feeling fairly optimistic about parnate. As you should be. For me, the biggest issue seems to be sleep.
We can work on that one together!
>

>
> >
> > I am nervous how I will get everything in with my pdoc in his allowable eight minutes. :-)
> > I have written everything down that we need to discuss. >
> This too would drive me nuts. These guys are making you feel like you are lucky to get an inch of them. Plus, I'd probably go blank when I entered the door. Good luck.

I walked in and said: " I have a lot of stuff. Can I have my full fifteen minutes?" So we did quickly go over everything: valium instead of klonpin: yes. Increase oxycontin: yes Try buprenorphine instead of oxy? No. See you Thursday.
> >
> > I
> The AD effects are strong.
That's amazing --you've been taking it less than a week now? I'm not anticipating that for me, although I have heard that parnate takes effect faster than nardil. But a week vs five weeks?

There are side effects--mainly sleep related.
We'll work on those.
>
>
Shelli


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:shelliR thread:67742
URL: http://www.dr-bob.org/babble/20010804/msgs/73870.html